ePrints@IIScePrints@IISc Home | About | Browse | Latest Additions | Advanced Search | Contact | Help

A diffusion equation approach to spin diffusion in biomolecules

Krishnan, VV and Murali, N and Kumar, Anil (1989) A diffusion equation approach to spin diffusion in biomolecules. In: Journal of Magnetic Resonance, 84 (2). pp. 255-267.

[img] PDF
Restricted to Registered users only

Download (0B) | Request a copy


A theoretical description of $1^H-1^H$ dipolar nuclear spin relaxation in a multispin system has been worked out by forming a diffusion equation for a one-dimensional chain of equidistant spins. The spin-diffusion equation is formed from first principles by assuming nearest neighbor interactions for a molecule undergoing isotropic random reorientation. This equation describes diffusion only in the long correlation limit (for $(\omega \tau_c > 1.118)$ and is solved for driven NOE experiments, for spins in a chain of infinite length $(0 <x< \infty)$, or for spins in a chain of finite length $(0 <x< L$). The solutions are obtained using the method of the Laplace transform for specified initial and boundary conditions. The observed selectivity of the NOE transfer in driven NOE experiments on a biomolecule which has a correlation factor $\omega\tau_c \sim3$ is indeed in conformity with the predictions obtained from the spin-diffusion equation.

Item Type: Journal Article
Publication: Journal of Magnetic Resonance
Publisher: Elsevier Science
Additional Information: Copyright of this article belongs to Elsevier Science
Department/Centre: Division of Chemical Sciences > Sophisticated Instruments Facility (Continued as NMR Research Centre)
Division of Physical & Mathematical Sciences > Physics
Date Deposited: 14 Feb 2008
Last Modified: 19 Sep 2010 04:42
URI: http://eprints.iisc.ac.in/id/eprint/12793

Actions (login required)

View Item View Item